Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|fachison - Mon Jun 14, 2010 5:16 pm||
good evening, my boyfriend had a vasectomy about 3years ago. for the past 6-8 months he has been complaining of intense itching along the stitch line. a dermatologist prescribed a cortizon which he started using 6months ago. however there has been no improvement since then. please we need your help thank you
|Dr.M.Aroon kamath - Sat Jun 19, 2010 8:43 am||
It is very unusual for someone to develop itching in a scar after so long. Is it felt in both scars or only on one side? Is the scar keloidal?
Generally, itching in scars is associated with hypertrophic scars( thickening and redness confined to the scar) or keloidal scars(thickening extends beyond the boundaries of the scar).
In keloidal scars, sometimes, skin bridges may form and sweat/dirt may collect underneath them causing itching.
Pilonidal sinuses occurring in scars have been reported.
Pediculosis pubis needs to be excluded in persons with itching in the scrotum and pubic area.
As it is very difficult to diagnose such conditions without actually examining the patients, i urge you to consult your dermatologist again.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.